Alert archive / Missouri / River Flood Warnings in 2011
River Flood Warning 11, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Mar 20, 2011, 8:57 AM CDT for Cedar County, Missouri. It took effect at Mar 20, 2011, 12:58 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2011, 8:57 AM CDT (13:57 UTC)
- In effect from
- Mar 20, 2011, 12:58 PM CDT
- Expired
- Mar 20, 2011, 10:53 PM CDT
- In force
- 10 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Cedar County, MO
The radar
The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sac River near Caplinger Mills (CMZM7).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 19 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
225 WGUS43 KSGF 201357 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 857 AM CDT SUN MAR 20 2011 ...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY .HEAVY RAINFALL YESTERDAY HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC039-210157- /O.NEW.KSGF.FL.W.0011.110320T2000Z-110322T0120Z/ /CMZM7.1.ER.110320T2000Z.110321T0000Z.110321T0120Z.NO/ 857 AM CDT SUN MAR 20 2011 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE SAC RIVER NEAR CAPLINGER MILLS. * AT 8:45 AM SUNDAY THE STAGE WAS 15.6 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 16.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 16.0 FEET...MINOR FLOODING OCCURS AT THE GAGE SITE. THE CAMPGROUND AT CAPLINGER MILLS FLOODS. $$
3 follow-up statements
031 WGUS83 KSGF 201759 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1259 PM CDT SUN MAR 20 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY .HEAVY RAINFALL YESTERDAY HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC039-210859- /O.EXT.KSGF.FL.W.0011.110320T1758Z-110322T0600Z/ /CMZM7.1.ER.110320T1440Z.110321T0000Z.110321T0600Z.NO/ 1259 PM CDT SUN MAR 20 2011 THE FLOOD WARNING CONTINUES FOR THE SAC RIVER NEAR CAPLINGER MILLS. * AT 12:45 PM SUNDAY THE STAGE WAS 16.9 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT. * IMPACT...AT 16.0 FEET...MINOR FLOODING OCCURS AT THE GAGE SITE. THE CAMPGROUND AT CAPLINGER MILLS FLOODS. $$
084 WGUS83 KSGF 210203 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 903 PM CDT SUN MAR 20 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY .HEAVY RAINFALL OVER THE LAST SEVERAL DAYS HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC039-211703- /O.EXT.KSGF.FL.W.0011.000000T0000Z-110322T0155Z/ /CMZM7.1.ER.110320T1440Z.110320T2000Z.110321T0155Z.NO/ 903 PM CDT SUN MAR 20 2011 THE FLOOD WARNING CONTINUES FOR THE SAC RIVER NEAR CAPLINGER MILLS. * AT 8:45 PM SUNDAY THE STAGE WAS 16.0 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 16.0 FEET...MINOR FLOODING OCCURS AT THE GAGE SITE. THE CAMPGROUND AT CAPLINGER MILLS FLOODS. $$
331 WGUS83 KSGF 210353 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1053 PM CDT SUN MAR 20 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI... SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC039-210423- /O.CAN.KSGF.FL.W.0011.000000T0000Z-110322T0155Z/ /CMZM7.1.ER.110320T1440Z.110320T2000Z.110321T0148Z.NO/ 1053 PM CDT SUN MAR 20 2011 THE FLOOD WARNING IS CANCELLED FOR THE SAC RIVER NEAR CAPLINGER MILLS. * AT 10:45 PM SUNDAY THE STAGE WAS 15.4 FEET. * FLOOD STAGE IS 16.0 FEET. * FELL BELOW FLOOD STAGE AT 8:48 PM SUNDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.5 FEET BY TUESDAY MORNING. * IMPACT...AT 16.0 FEET...MINOR FLOODING OCCURS AT THE GAGE SITE. THE CAMPGROUND AT CAPLINGER MILLS FLOODS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 20, 7:26 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Mar 20, 7:26 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 726 AM CDT SUN MAR 20 2011 ...UPDATE TO AVIATION... .DISCUSSION... FRONTAL BOUNDARY THIS MORNING IS CURRENTLY LOCATED SOUTH OF THE OZARKS STRETCHING FROM NEAR TULSA TO NEAR LITTLE ROCK. THIS FRONT WILL SURGE NORTHWARD AS A WARM FRONT TODAY WITH SOUTHERLY WINDS BECOMING QUIET BREEZY THIS AFTERNOON. A FEW WIDELY SCATTERED LIGHT SHOWERS OUT THERE THIS MORNING OVER SOUTHEAST KANSAS AND WESTERN MISSOURI WILL CONTINUE TO MOVE EASTWARD ACROSS THE OZARKS. WE WILL SEE A NICE WARM UP TODAY WITH A MIXTURE OF SUN AND CLOUDS. TEMPERATURES WILL SOAR INTO THE UPPER 70S TO NEAR 80 AT SOME LOCATIONS. IN THE UPPER LEVELS...WE HAVE BROAD RIDGING OVER THE SOUTHERN U.S. WITH A DEEP TROUGH CURRENTLY OVER THE WEST COAST. OUR WEATHER PATTERN WILL REMAIN QUIET TODAY AND MONDAY A WITH WARM AND MOIST SOUTHERLY FLOW AT THE SURFACE. TEMPERATURES WILL ALSO REMAIN UNSEASONABLY WARM THROUGH EARLY NEXT WEEK WITH HIGHS IN THE 70S TO NEAR 80. MEDIUM RANGE MODELS HAVE BECOME IN BETTER AGREEMENT OF A NEGATIVELY TILTED SHORTWAVE EJECTED OUT OF THE MOUNTAIN WEST INTO THE CENTRAL PLAINS REGION ON TUESDAY. WHILE NOT AN IDEAL SETUP FOR SEVERE WEATHER FOR THE OZARKS...THERE IS SOME SOME QUESTION ON THE BOUNDARY LAYER MOISTURE RETURN PER FORECAST SOUNDINGS AND HOW MUCH OF THE CAP WILL BE ABLE TO ERODE AWAY. THE SHEAR AND FORCING WILL BE ADEQUATE AS WELL AS DECENT HEIGHT FALLS WITH SYSTEM MOVING ACROSS THE CENTRAL PLAINS UP TO THE UPPER MIDWEST. NONETHELESS...HAVE MENTIONED A CHANCE FOR SHOWERS AND STORMS TUESDAY AFTERNOON INTO TUESDAY NIGHT. SPC HAS HIGHLIGHTED THE AREA FOR A DAY 4 OUTLOOK. THIS POTENTIAL FOR SEVERE WEATHER WILL NEED TO BE MONITORED OVER THE NEXT COUPLE DAYS. THE COLD FRONT WILL MOVE THROUGH EARLY ON WEDNESDAY AND CLEAR THINGS OUT FOR THE WED-THUR TIME FRAME. SEASONABLE TEMPERATURES ARE EXPECTED THROUGH THE END OF THE WEEK WITH SOME MOISTURE RETURN BY THE FRIDAY AND SATURDAY. DECENT ISENTROPIC ASCENT WILL DEVELOP LEADING TO SOME SHOWERS IN THE FORECAST. GRIFFIN && .AVIATION... /ISSUED 710 AM CDT SUN MAR 20 2011/ A WARM FRONT WILL LIFT NORTH OF THE OZARKS TODAY RESULTING IN VFR CONDITIONS AT AREA TERMINALS. MID LEVEL CLOUDINESS WILL BLANKET PORTIONS OF THE REGION MAINLY THIS MORNING WITH SCATTERED CUMULUS /STRATO-CUMULUS EXPECTED THIS AFTERNOON. GUSTY SOUTH WINDS OF 15 TO 30 KTS WILL IMPACT THE TERMINALS DURING THE DAY WITH LOW LEVEL WIND SHEAR EARLY THIS MORNING. SURFACE WINDS WILL SUBSIDE THIS EVENING. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 20, 7:22 AM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 722 AM CDT SUN MAR 20 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211230- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 722 AM CDT SUN MAR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED FIRE DANGER RISK. LIMITED NON THUNDERSTORM WIND GUSTS RISK. DISCUSSION... GUSTY WINDS...UNSEASONABLY WARM TEMPERATURES...AND LOWER AFTERNOON HUMIDITY WILL PRODUCE AN ELEVATED FIRE DANGER ACROSS THE REGION THIS AFTERNOON...ESPECIALLY FOR GRASSLAND AREAS. NON THUNDERSTORM WIND GUSTS OVER 30 MPH WILL BE POSSIBLE TODAY AS A WARM FRONT SURGES NORTHWARD ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NON THUNDERSTORM WIND GUSTS OF OVER 30 MPH WILL BE POSSIBLE ON ON TUESDAY ACROSS WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS. THUNDERSTORMS WILL AGAIN BE POSSIBLE FROM TUESDAY INTO TUESDAY NIGHT AS A STORM SYSTEM PASSES THROUGH THE REGION. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 7:16 PM CDT | Areal Flood Advisory | SGF | Barton, Camden, Cedar, Dade, Dallas, Hickory and 5 more | 6 hr |
Nearby
River Flood Warnings in Missouri, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.